Because of the ileostomy which I've had for 18 months I suffer from low magnesium. I take 1-2 magnaspartate sachets per day but because they cause diahorrea I feel they do me more harm than good because soon after I take them I then have a couple of bags full of pure liquid poo (sorry if tmi!). It's almost as if the sachet is then just running right out of my body again. This then makes me dehydrated so I also take rehydration sachets. I have sometimes gone so low that I've had to be hospitalised for a few days to be 'rehydrated'. Four weeks after finishing my 2nd line chemo in February I had a blood transfusion and a magnesium infusion. However, after feeling great because of this, it is getting very low again which means I'm permanently exhausted etc. I wonder if anybody has managed to persuade the powers that be to take them in for regular magensium infusions, perhaps every four weeks therefore preventing this problem. I have asked but never seem to get a proper answer and am just told to phone in when I start to feel bad. I do try and eat foods that are high in magnesium but because of the stoma some of them are not really suitable.
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.